News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Arrhythmias

Question: Increase in PVC's


 akaralph - Sat Aug 18, 2007 6:18 pm

I am a 64 year old male in very good physical condition. About five years ago I was diagnosed with PVC's and put on 50 mg Toprol XL which successfully negated them. This past February they came back and I would have continuous episodes lasting from one to three days. After subsiding, I would have from one to three weeks without the PVC's. They normally began in bed at night.

I exercise a lot, walking four miles every morning without any problems.

For the past four days the PVC's have started up every morning about 15 minutes after I awake. They usually go away mid, to late afternoon. Sometimes in the late morning I get a little lightheaded. They affect me much more than in the past.

I presently take 25 mg Toprol in the morning along with 5 mg Hytrin for mild hypertension, and another 25 mg Toprol in the evening.

Since I am getting no relief from the PVC's, would I be better off taking the entire 50 mg Toprol in the morning and the Hytrin at bedtime or vice versa. Perhaps this would alleviate the lightheadedness since the combination of Toprol and Hytrin might be dropping my blood pressure.

My cardiologist is among the best thought of in the city; however, when we talk about PVC's I get the normal cardiologist calming discussion about how I just have to put up with them.

Any help would be greatly appreciated.
 Dr. Chan Lowe - Sat Aug 18, 2007 10:31 pm

User avatar Hi Akaralph,

Normally PVC's are incidental and not particularly concerning. However, if they become frequent enough to start causing symptoms such as the lightheadedness they may need some treatment.

I would advise you to talk with your cardiologist and discuss your symptoms. You may need a medication change or adjustment. I would not recommend changing your medication dosages unless you talk with the doctor that prescribed them.

Best wishes.
 akaralph - Sun Aug 19, 2007 8:22 am

Thanks for your reply. My cardiologist is not available for a few weeks. Their office mentioned that I could adjust the times and amounts I take as long as I do not exceed the 50 mg dose of Toprol. I was just wondering if taking the full dose of Toprol in the evening and the Hytrin in the AM (as I have been doing) would minimize the lightheadedness and maximize the effect of the Toprol on the PVC's.

Thanks.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here